MAUDE Adverse Event Report: SURGICAL SPECIALTIES STRATAFIX SUTURE; 2MH #1 PDO 24 X 24

SURGICAL SPECIALTIES STRATAFIX SUTURE; 2MH #1 PDO 24 X 24
Model Number SXPD2B410
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A batch review of the reported lot indicates there were no non-conformances reports issued for the finished goods lot.The product from this finished goods lot and all of the components met surgical specialties requirements throughout the incoming, manufacturing and the final inspection processes.The needle is an ethicon supplied component.No samples or evaluation reports were received to date.There were no retained samples available for testing.If samples or the report become available at a later time, they will be reviewed and the results will be included in the file.To date, a third party evaluation report has not been received from ethicon.The bending, fracturing, breaking of a needle can occur when needles are gripped with a needle holder, forceps, surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.Without reviewing the actual broken needle, receiving magnified photos of the broken device, receiving the third party analysis, testing sterile devices from the same finished good lot or receiving details regarding the tools utilized to grasp the needle component, procedure performed or the surgeon¿s technique a definitive root cause cannot be determined at this time.
 
Event or Problem Description
It was reported that the needle broke when sewing during the surgery a laparoscopic myomectomy.It was converted to a laparotomy surgery.Changed another one to complete the surgery.No additional information could be provided.

Brand Name
STRATAFIX SUTURE
Common Device Name
2MH #1 PDO 24 X 24
Manufacturer (Section D)
SURGICAL SPECIALTIES
corredor tijuana rosarito 2000
#24702 b, ejido francisco vill
tijuana 22235
MX  22235
MDR Report Key10800433
Report Number3010692967-2020-00037
Device Sequence Number3570095
Product Code NEW
UDI-Device Identifier20705031207865
UDI-Public(01)20705031207865(20)36(17)211231(10)AAAS279
Combination Product (Y/N)Y
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model NumberSXPD2B410
Device Lot NumberAAAS279
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age3 YR
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2020
Initial Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;